Hail, Adams
- When
- June 21, 4:44 PM MST
- Where
- Adams County, 1.73 mi ENE of Brighton
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.990, -104.790
A strong thunderstorms produced nickel size hail in Adams County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A strong thunderstorms produced nickel size hail in Adams County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 21, 1:00 PM MST, 3 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 200 PM MDT SUN JUN 21 2009 .SHORT TERM...DOUBLE BARRELLED JET MAX LIFTING ACROSS THE CENTRAL ROCKIES...AND INDEED THERE ARE TWO AREAS OF ENHANCED THUNDERSTORM ACTIVITY OVER NW CO/NE UT AND NE NV. THE AREA OF LIFT WILL CLIP THE NORTHWESTERN PORTION OF OUR AREA...BUT ONLY EFFECT ELSEWHERE WOULD BE IF WE GET A WELL ORGANIZED WINDSHIFT FROM THE CONVECTION THAT COULD IN TURN ORGANIZE THE PLAINS CONVECTION. THIS IS POSSIBLE BUT DOES NOT APPEAR LIKELY AT THIS TIME. ON THE PLAINS MOISTURE IS MIXING OUT WITH DEW POINTS MOSTLY IN THE 40S NOW. THIS WILL LIMIT CAPES TO UNDER 1000 J/KG THIS AFTERNOON...AND IT MAY WIND UP TOO DRY FOR MORE THAN VIRGA. ODDS OF A SEVERE STORM ARE LOOKING SMALLER... THE SHEAR IS THERE BUT THE MOISTURE IS FADING AND THE GREATEST RISK MAY BE WIND IN THE MOUNTAINS NEAR THE WYOMING BORDER. STILL A DECENT CHANCE FOR WEAK CONVECTION THIS EVENING...SO LEFT SOME LOW POPS. SKIES SHOULD CLEAR PRETTY WELL OVERNIGHT. DRIER AND ABOUT FIVE DEGREES F WARMER ON MONDAY. MODELS ARE SHOWING DEW POINTS IN THE 50S WORKING BACK INTO THE EASTERN BORDER AREAS BY MORNING...THEN MIXING OUT AGAIN. THE PATTERN MAY BE RIGHT BUT THE NUMBERS ARE TOO HIGH. LOOKS LIKE ENOUGH HEAT AND MOISTURE FOR SOME CLOUDS...BUT CAPES MAYBE 500 J/KG AND DRY LOW LEVELS SO I WILL LEAVE OUT THUNDER/PRECIPITATION. .LONG TERM...AN UPPER LEVEL RIDGE OVER THE CENTRAL PLAINS WILL BE THE DOMINATING INFLUENCE THROUGH SUNDAY. WITH A TROF ALONG THE WEST NOW PROGGED TO REMAIN THERE THROUGH MOST OF THE PERIOD...THE OVERALL PATTERN WILL REMAIN UNCHANGED. THE MDLS START TO PUMP SUBTROPICAL MSTR UP FM BAJA ON TUESDAY AND CONTINUE TO DO SO THROUGH SUNDAY. AS A RESULT...TEMPERATURES WILL GENERALLY BE IN THE LOWER 90S THRU THE PERIOD WITH A CHC/SLGT CHC OF TSTMS MAINLY IN THE AFTN/EVNG. THE TROF TO OVER THE WEST COAST IS PROGGED TO EVENTUALLY LIFT NORTHEAST ACRS CO AND ROUND THE RIDGE ON SUNDAY...MUCH LATER THAN YESTERDAY/S RUNS HAD SUGGESTED. THE BOTTOM LINE...ONLY MINOR ADJUSTMENTS ARE PLANNED FOR THE GRIDS. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH MONDAY. ONLY A SLIGHT CHANCE OF A THUNDERSTORM THIS EVENING. IF THERE IS ONE...BASES WOULD BE HIGH AND THE MAIN IMPACT WOULD BE VARIABLE WINDS OF 25-35 KT FOR A SHORT TIME. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. GIMMESTAD/COOPER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1054 AM MDT SUN JUN 21 2009 COZ030>051-221200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1054 AM MDT SUN JUN 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP IN THE MOUNTAINS THIS AFTERNOON WITH ISOLATED THUNDERSTORMS SPREADING ONTO THE PLAINS LATE THIS AFTERNOON AND EVENING. AN ISOLATED SEVERE STORM IS POSSIBLE OVER THE PLAINS NORTHEAST OF A GREELEY TO DEER TRAIL LINE WITH HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. OTHERWISE THUNDERSTORMS MAY PRODUCE BRIEF MODERATE RAINFALL...SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/COOPER
The Denver radar (KFTG), 31 km away, was scanning. The volume nearest the first event began at 23:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2009Every state in 2009This day in weather historyWarnings in Colorado, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 166935.